Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 19, 2005, 9:01 PM MST for Yavapai County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2005, 9:01 PM MST (04:01 UTC)
- Expired
- Aug 19, 2005, 9:00 PM MST
- In force
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 55 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2597 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KFGZ 200405 FFWFGZ AZC025-200500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 901 PM MST FRI AUG 19 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 1000 PM MST * AT 856 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 6 MILES NORTHWEST OF CHILDS POWER PLANT...OR ABOUT 12 MILES SOUTHEAST OF CAMP VERDE. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. AREAS IN THIS FLASH FLOOD WARNING INCLUDE THE VERDE HOT SPRINGS AND THE VERDE RIVER FROM BROWN SPRINGS RANCH DOWNSTREAM TO THE CONFLUENCE WITH FOSSIL CREEK. ALSO COLD WATER AND TOWEL CREEKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3430 11171 3433 11167 3442 11176 3439 11183 $$ DL
2 follow-up statements
000 WGUS75 KFGZ 200445 FFSFGZ AZC025-200500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 941 PM MST FRI AUG 19 2005 ...THE FLASH FLOOD WARNING CONTINUES FOR EASTERN YAVAPAI COUNTY UNTIL 10 PM MST... AREAS IN THIS FLASH FLOOD WARNING INCLUDE THE VERDE HOT SPRINGS AND THE VERDE RIVER FROM BROWN SPRINGS RANCH DOWNSTREAM TO THE CONFLUENCE WITH FOSSIL CREEK. ALSO COLD WATER AND TOWEL CREEKS. AT 940 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS DECREASING IN INTENSITY OVER THE THE FLOOD WARNING AREA. HOWEVER DOPPLER RADAR ESTIMATED THAT FORM 2 TO 4 INCHES OF RAIN HAS FALLEN IN THE WARNING AREA THIS EVENING AND VERY HIGH WATER IS LIKELY ON THIS STRETCH OF THE VERDE RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3430 11171 3433 11167 3442 11176 3439 11183 $$ DL
000 WGUS75 KFGZ 200510 FFSFGZ AZC025-200515- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 PM MST FRI AUG 19 2005 ...FLASH FLOOD WARNING EXPIRED FOR EASTERN YAVAPAI COUNTY AT 10 PM MST... AT 1000 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT RAINFALL WAS OCCURRING OVER THE STRETCH OF THE VERDE RIVER UPSTREAM FROM FOSSIL CREEK. THUS THE FLASH FLOOD WARNING FOR THE VERDE HOT SPRINGS AND THE VERDE RIVER FROM BROWN SPRINGS RANCH DOWNSTREAM TO THE CONFLUENCE WITH FOSSIL CREEK HAS BEEN ALLOWED TO EXPIRE. REPORT ANY FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FLAGSTAFF. LAT...LON 3430 11171 3433 11167 3442 11176 3439 11183 $$ DL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:30 PM MST, 6 hours 31 minutes earlier.
Area forecast discussion, Aug 19, 2:30 PM MST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST FRI AUG 19 2005 .SYNOPSIS...MOISTURE WILL REMAIN OVER MOST OF NORTHERN ARIZONA THROUGH SATURDAY WITH WIDELY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS. THE FLOW WILL SHIFT TO A MORE WESTERLY DIRECTION BEGINNING LATE SATURDAY...BRINGING A DRYING TREND TO THE REGION. MOISTURE WILL BEGIN TO INCREASE AGAIN OVER THE STATE BY MID WEEK. && .DISCUSSION...A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA AND SOUTHERN UTAH BROUGHT SIGNIFICANT THUNDERSTORM ACTIVITY TO AREAS NORTH AND NORTHEAST OF FLAGSTAFF. THE EASTERN RIM AND WHITE MOUNTAINS ALSO BECAME QUITE ACTIVE THIS AFTERNOON. EXPECT AREAS EAST OF THE GRAND CANYON AND WITHIN 60 MILES OF UTAH TO CONTINUE TO BE ACTIVE THIS EVENING AS THIS DISTURBANCE CONTINUES TO MOVE EASTWARD. THE STORMS IN OTHER AREAS WILL DECREASE AFTER DARK. MOISTURE WILL REMAIN OVER THE STATE DURING THE DAY ON SATURDAY BEFORE THE 7-3H WIND BECOMES MORE WESTERLY LATE SATURDAY. DRIER WESTERLY FLOW WILL CONTINUE OVER NORTHERN ARIZONA THROUGH TUESDAY BEFORE RETURNING TO A MORE SOUTHERLY FLOW. DEEP MOISTURE IS EXPECTED TO RETURN TO NORTHERN ARIZONA BEGINNING ON WEDNESDAY AND INCREASING THROUGH THE END OF THE WEEK. HAVE TRENDED POPS UP SOME...BUT DID NOT GO AS HIGH AS THE GFS WOULD IMPLY. MAS && .AVIATION...FOR THE 00Z PACKAGE...STORM COVERAGE WILL BE HIGHEST NORTH OF THE RIM THIS EVENING...WITH 40-50 PERCENT COVERAGE. EXPECT ONLY ISOLATED CELLS FROM THE FLAGSTAFF AREA SOUTHWEST INTO YAVAPAI COUNTY WHERE STORMS HAVE BEEN SUPPRESSED TODAY. STORM MOTION IS TO THE NORTHEAST AT ABOUT 20 MPH...CLOUD BASES WILL BE 3-4K FT AGL UNDER THE STRONGER STORMS...WITH THE POTENTIAL FOR DAMAGING WINDS...HAIL...AND VERY HEAVY RAIN. SKIES WILL BEGIN TO CLEAR AFTER SUNSET THIS EVENING WITH MAINLY CLEAR SKIES OVERNIGHT. EXPECT STORMS TO DEVELOP AGAIN SATURDAY...ESPECIALLY ALONG AND NORTH OF THE RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Aug 19, 10:00 AM MST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI AUG 19 2005 AZZ004>018-037>040-200700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI AUG 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DISTURBANCE MOVING THROUGH SOUTHERN NEVADA AND UTAH WILL CONTINUE TO PRODUCE THUNDERSTORMS ACROSS NORTHWESTERN AND NORTHERN COCONINO COUNTY THROUGH THE DAY. OTHER STORMS WILL BEGIN TO DEVELOP DURING THE LATE MORNING OVER THE HIGHER TERRAIN OF THE MOGOLLON RIM AND COCONINO COUNTY. STORMS WILL DEVELOP OVER THE LOWER TERRAIN THIS AFTERNOON INTO THIS EVENING. A FEW STORMS WILL PRODUCE STRONG WINDS AND LARGE HAIL THIS AFTERNOON AND EVENING. THE THREAT OF FLOODING WILL BE LOW TODAY AS THE STORMS WILL MOVE QUICKLY TO THE NORTHEAST .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM ACTIVITY IS EXPECTED OVER THE WEEKEND AS MOISTURE IS EXPECTED REMAIN OVER THE AREA. LOW TO MODERATE ACTIVITY IS EXPECTED INTO EARLY WEEK. DRIER AIR WILL AGAIN RETURN TO THE AREA FROM THE WEST BY TUESDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.